MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD; INTRAOCULAR LENS
Model Number SOFTEC HD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was received dry in the vial.The cap was on the vial but the bung was absent.The delivery system was also absent but the outer pouch, instructions for use, label set and id card were enclosed in the outer box.The lens was hydrated and the inspection was performed at x30 magnification using a stereoscopic microscope.The lens was in three pieces with one haptic missing.No foreign material was seen on the lens and the cross-section inspection of the optic areas showed cuts with a sharp instrument.The lens was too badly damaged to carry out dimension testing.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.A full audit of all batch documentation relating to the production of the devices was performed.The audit concluded that all procedures in manufacturing and packaging of the devices had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the lens inspection, the breaks on the optic appeared to be deliberate cuts with a sharp instrument to facilitate the removal of the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the cartridge used and our results indicate that these devices are compatible.
 
Event or Problem Description
As noted from return goods authorization form; "tear in capsule(bag), vitrectomy done.Lens cut and removed, replaced with a sulcus 3 piece lens.".
 
Additional Manufacturer Narrative
This is a supplemental report.After follow up contact with user facility it was indicated that the iol and its accessories were unrelated to the vitrectomy.The remainder of the investigation remains as initially reported.Initial report: the lens was received dry in the vial.The cap was on the vial but the bung was absent.The delivery system was also absent but the outer pouch, instructions for use, label set and id card were enclosed in the outer box.The lens was hydrated and the inspection was performed at x30 magnification using a stereoscopic microscope.The lens was in three pieces with one haptic missing.No foreign material was seen on the lens and the cross-section inspection of the optic areas showed cuts with a sharp instrument.The lens was too badly damaged to carry out dimension testing.The cartridge used was not returned for investigation but the lens model and diopter are compatible with the cartridge.A full audit of all batch documentation relating to the production of the devices was performed.The audit concluded that all procedures in manufacturing and packaging of the devices had been conducted correctly.Batch reconciliation was 100.0%.Based on the batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.Based on the lens inspection, the breaks on the optic appeared to be deliberate cuts with a sharp instrument to facilitate the removal of the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the surgical complication reported.Additionally, lenstec believes that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model.Lenstec has also conducted extensive testing on the lens model and the cartridge used and our results indicate that these devices are compatible.
 
Event or Problem Description
This is a supplemental report with additional information about the event as noted from the return goods authorization form; "tear in capsule (bag), vitrectomy done.Lens cut and removed, replaced with a sulcus 3 piece lens.".

Brand Name
SOFTEC HD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key6682303
Report Number9613160-2017-00003
Device Sequence Number18878980
Product Code HQL
UDI-Device Identifier00844369027366
UDI-Public00844369027366
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/09/2022
Device Model NumberSOFTEC HD
Device Lot Number170675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/05/2017
Supplement Date Received by Manufacturer06/05/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1